Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 256, NWS Jackson, MS

June 17, 2016Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 17, 2016, 2:26 PM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 2:26 PM CDT (19:26 UTC)
Expired
Jun 17, 2016, 3:20 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 2:29 PM CDTTSTM WND DMG1 Wsw West Point, MSTREE DOWN ON HOUSE NEAR INTERSECTION OF WASHINGTON AND JEFFERSON ST IN WEST POINT. NO INJURIES REPORTED.
Jun 17, 2:30 PM CDTTSTM WND DMG2 S Pheba, MSTREE BLOCKING ROAD AT INTERSECTION OF HWY 389 AND N MABEN BELL SCHOOLHOUSE RD.
Jun 17, 2:40 PM CDTTSTM WND DMG2 S Waverly, MSTREE DOWN ON BARNETT CIRCLE A FEW MILES NORTHWEST OF COLUMBUS.
Jun 17, 2:40 PM CDTTSTM WND DMG3 Ese Starkville, MSTREE BLOCKING ROAD NEAR INTERSECTION OF OKTOC RD AND HILLBROOK DR
Jun 17, 2:47 PM CDTTSTM WND DMG2 W Columbus, MSTREE DOWN ON WAVERLY ROAD JUST NORTHWEST OF COLUMBUS.
Jun 17, 2:50 PM CDTTSTM WND DMGColumbus, MSREPORT OF TREES DOWN AT THE INTERSECTION OF 11TH ST AND 3RD AVENUE AND ALSO AT 5TH AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:37 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2424 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WUUS54 KJAN 171926
SVRJAN
MSC025-087-105-172030-
/O.NEW.KJAN.SV.W.0256.160617T1926Z-160617T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKTIBBEHA COUNTY IN NORTHEASTERN MISSISSIPPI...
  LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...
  SOUTHEASTERN CLAY COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 330 PM CDT

* AT 225 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SLATE SPRINGS TO NEAR PHEBA TO COLUMBUS AFB...MOVING
  SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COLUMBUS AFB AND WAVERLY AROUND 230 PM CDT. 
  COLUMBUS AROUND 235 PM CDT. 
  MULDROW AROUND 240 PM CDT. 
  SESSUMS AND TIBBEE AROUND 250 PM CDT. 
  MABEN AROUND 255 PM CDT. 
  BENT OAK AROUND 300 PM CDT. 
  CRAWFORD AROUND 305 PM CDT. 
  STARKVILLE AND LONGVIEW AROUND 315 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ARTESIA AND STURGIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3329 8830 3329 8909 3356 8909 3357 8867
      3365 8869 3366 8851 3365 8851 3366 8850
      3367 8843 3346 8828
TIME...MOT...LOC 1925Z 317DEG 35KT 3374 8936 3362 8890 3364 8846 

HAIL...1.00IN
WIND...60MPH
 
$$

EEC
2 follow-up statements
331 
WWUS54 KJAN 172002
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT FRI JUN 17 2016

MSC025-172011-
/O.CAN.KJAN.SV.W.0256.000000T0000Z-160617T2030Z/
CLAY MS-
302 PM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF CLAY COUNTY.

LAT...LON 3329 8830 3329 8909 3356 8909 3343 8874
      3354 8842 3346 8828
TIME...MOT...LOC 2001Z 327DEG 37KT 3340 8915 3328 8869 3330 8825 

$$

MSC087-105-172030-
/O.CON.KJAN.SV.W.0256.000000T0000Z-160617T2030Z/
OKTIBBEHA MS-LOWNDES MS-
302 PM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR OKTIBBEHA AND LOWNDES COUNTIES...

AT 301 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR REFORM TO NEAR CRAWFORD TO NEAR PICKENSVILLE...
MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CRAWFORD AROUND 305 PM CDT. 
  CRAIG SPRINGS AROUND 320 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ARTESIA AND STURGIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3329 8830 3329 8909 3356 8909 3343 8874
      3354 8842 3346 8828
TIME...MOT...LOC 2001Z 327DEG 37KT 3340 8915 3328 8869 3330 8825 

HAIL...1.00IN
WIND...60MPH
 
$$

EEC
699 
WWUS54 KJAN 172020
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT FRI JUN 17 2016

MSC087-105-172029-
/O.CAN.KJAN.SV.W.0256.000000T0000Z-160617T2030Z/
OKTIBBEHA MS-LOWNDES MS-
320 PM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR OKTIBBEHA AND LOWNDES COUNTIES
IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN MISSISSIPPI.

LAT...LON 3329 8830 3329 8909 3356 8909 3343 8874
      3354 8842 3346 8828
TIME...MOT...LOC 2019Z 317DEG 35KT 3327 8900 3315 8855 3317 8811 

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:55 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 17, 10:55 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion...Updated
National Weather Service Jackson MS
1055 AM CDT FRI JUN 17 2016

...SEVERE STORMS IS EXPECTED FOR THIS AFTERNOON INTO THIS EVENING
AS WELL AS OPPRESSIVE HEAT FOR THIS AFTERNOON...

Latest satellite imagery showed the severe weather potential culprit
in the form of an strong MCV which was spinning about in the
Northern Arkansas. On the surface a backdoor front was pushing
toward the region. 12z sndgs were rather potent with very steep
lapse rates. JAN 12z sounding had a surface based cape of near 2000
j/kg...while LZK had surface based cape near 4000 j/kg near the MCV.
Expect the cold pool to push into the region for this afternoon into
a very unstable airmass with the aid of afternoon heating. Hi-res
models shows severe storms breaking out in the north...which will
spread southeast across the region. Northerly flow systems are well
known for severe wind events with strong day time heating. So have
an elevated risk of severe weather with the primary issues being 70
mph winds and quarter sized hail as storms move south southeast.
This will be a fast moving system which will push across the cwa in
around 5 hours...which spells lack of heavy rainfall.

As for heating potential. Late morning temps were running about 2-4
degrees warmer than yesterday. Temps were already from the upper 80s
to the lower 90s in general. Some of the Hi-res models were going
for the lower 100's for afternoon highs. But with the convection
coming across will hold on to the current forecast for highs in the
mid to upper 90s. This should be no problem since temps are warming
up quickly before we get the cool down from strong convection.

So with this in mind have increased pops across most of the region
especially across the north. Also put in a chance of severe storms
over most of the region. Left temps alone,but will continue heat
advisory until 7 pm/17/

&&

.AVIATION...VFR conditions will prevail for much of the TAF period.
The focus for restricted conditions will be on the timing of storms.
These should be moving SSE quickly and the duration of restrictions
should be small. However, gusty winds to 40kts or higher will be
possible. Outside of storms, VFR conditions are expected. There may
be some small window of MVFR vis conditions in the 10-13z
timeframe for locations that see more rain. /CME/

&&

./PREVIOUS DISCUSSION...445 AM CDT FRI JUN 17 2016

...OPPRESSIVE HEAT TO CONTINUE TODAY...

.SHORT TERM...Today through Saturday night...A backdoor cold front
will slowly approach the northeast corner of the region by this
afternoon but across our region expect warm and humid conditions to
still escalate quickly to oppressive heat over all areas by midday
to early afternoon. Humidity may be a little lower than in the past
few days at many spots, but expect actual temperatures peaking in a
range from the mid to upper 90s to once again deliver maximum heat
indices in the 105 to 110 degree range in most areas. For this
reason the previous heat advisory for all areas has been kept going.

Fortunately, potential for oppressive heat should be dropping off
tomorrow and many areas may actually see some relief by late this
afternoon. Any relief today will come from cool thunderstorm outflow
and a decent coverage of thunderstorms is expected by later this
afternoon into the early evening across the northeast third of the
forecast area as convection initiated along the previously-mentioned
backdoor front just to our northeast propagates south/southwest.
There is some potential (albeit less potential) that thunderstorms
could achieve enough loose organization in the northeast third of
the CWA this afternoon to advance well through the heart of the
region by early evening. Although atmospheric wind shear will
certainly not be great the available instability owing to heat and
temp lapse rates aloft will be moderate to high and there are hints
that a pocket of drier air aloft could enhance thunderstorm
downdrafts. Considering all the factors the inherited limited risk
of severe thunderstorms through early this evening for the northeast
half of zones was actually extending slightly further south.

Composite thunderstorm outflow is expected to hurry the advance of
the backdoor cold front into the region tonight but the main area of
convergence should be in a position across southern portions of the
forecast area to trigger scattered shower and storm production on
Saturday (perhaps even quite early in the day). Even north of the
actual frontal boundary low level convergence along an inverted
trough could still catalyze more marginal instability into
convection production closer to the heart of the region. Relatively
high humidity levels will remain at least over southern zones on
Saturday, but clouds and scattered precip should preclude heat
advisory conditions being met again. Further north, even with the
precip potential much lower the lower heat and humidity will keep
conditions comfortably shy of advisory criteria.

Expect any left over convection Saturday evening in southern zones
to be getting confined mostly toward the coast by late in the night
with temperatures by dawn Saturday allowed to drop closer to normal
levels thanks to drier air gradually infiltrating in from the north.
/BB/

.LONG TERM...Sunday through Thursday...The extended portion of the
forecast will be characterized by more seasonable temperatures, with
a couple shots of slightly drier air possible.

As today/tomorrow's backdoor front settles just south of the CWA by
Sunday, somewhat drier air will nudge into the area, with the
greatest drying both in the low levels and aloft over the N/E half
of the area. The boundary itself will begin to lose character during
this time frame, but lingering baroclinicity and deep layer moisture
will result in convective development on Sunday. Though the greatest
focus for this will be south of the area, some of this activity
could certainly work its way into the southern part of the forecast
area.

Mid level heights will increase as mid level drying continues Monday
into Tuesday, resulting in a continued decrease in rain chances.
This will allow temps to begin to tick back upward through the low
90s to possibly mid 90s in a few spots. By Wednesday into Thursday
we could see a reprise of what we are seeing at the end of this
week. Another shortwave is forecast to round the eastern perimeter
of the mid/upper trough on the nose of an upper jet max extending
from the lower Appalachians back into the Canadian Prairies. This
will likely nudge another backdoor cold front into the region,
bringing increased rain chances over the middle portion of the week.
This could also result in a similar influx of drier air over much of
the area by the end of the week. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       97  73  93  73 /  38  32  23  13
Meridian      98  72  91  70 /  52  33  27  12
Vicksburg     97  73  93  73 /  31  35  21  13
Hattiesburg   97  74  92  72 /  34  34  39  22
Natchez       96  75  92  74 /  26  30  29  20
Greenville    96  71  92  73 /  42  26  11   5
Greenwood     95  70  92  70 /  58  21  11   5

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
     072>074.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

17/CME/BB/DL
Hazardous weather outlook, Jun 17, 11:10 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT FRI JUN 17 2016

ARZ074-LAZ007>009-015-016-023>026-MSZ053-059>062-181615-
ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
1110 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES
PEAKING BETWEEN 105 AND 110 DEGREES FROM MIDDAY THROUGH AFTERNOON. A
HEAT ADVISORY REMAINS IN EFFECT.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO
EARLY EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

ARZ075-MSZ018-019-025>052-054>058-063>066-072>074-181615-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1110 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...
AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO PORTIONS OF
THIS EVENING. STORMS WILL MOVE SOUTH SOUTHEAST OUT OF NORTHERN
MISSISSIPPI. DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZED HAIL ARE
THE PRIMARY THREAT.

HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES
PEAKING BETWEEN 105 AND 110 DEGREES FROM MIDDAY THROUGH AFTERNOON. A
HEAT ADVISORY REMAINS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

CME

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 17, 1:08 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CDT FRI JUN 17 2016

MSZ031-171845-
LOWNDES MS-
108 PM CDT FRI JUN 17 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOWNDES COUNTY UNTIL
145 PM CDT...

AT 108 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CALEDONIA...OR 8 MILES NORTHEAST OF COLUMBUS AFB...MOVING
SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
LOWNDES COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN MISSISSIPPI.

LAT...LON 3354 8827 3367 8846 3367 8844 3368 8843
      3367 8842 3369 8839 3369 8837 3372 8833
      3374 8833 3374 8825
TIME...MOT...LOC 1808Z 304DEG 31KT 3371 8832

EEC
Special weather statement, Jun 17, 1:35 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT FRI JUN 17 2016

MSZ026-171900-
GRENADA MS-
135 PM CDT FRI JUN 17 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GRENADA COUNTY UNTIL
200 PM CDT...

AT 135 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
11 MILES NORTH OF GRENADA...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GRENADA AROUND 200 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.

LAT...LON 3387 8977 3387 8963 3382 8959 3372 8988
      3384 8993 3390 8993 3390 8977
TIME...MOT...LOC 1835Z 329DEG 16KT 3394 8984

EEC
Local storm report, Jun 17, 1:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             CALEDONIA               33.68N 88.33W
06/17/2016  E0.75 INCH       LOWNDES            MS   PUBLIC

            REPORT AND PICTURE RELAYED VIA SOCIAL MEDIA. TIME
            ESTIMATED BY RADAR.

&&

TW
Special weather statement, Jun 17, 2:01 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT FRI JUN 17 2016

MSZ026-171930-
GRENADA MS-
201 PM CDT FRI JUN 17 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRENADA COUNTY UNTIL 230
PM CDT...

AT 201 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF COFFEEVILLE...OR 9 MILES NORTHEAST OF GRENADA...MOVING
SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GORE SPRINGS AROUND 215 PM CDT.
  MISTERTON AROUND 220 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.

LAT...LON 3387 8977 3387 8951 3377 8951 3369 8960
      3383 8981
TIME...MOT...LOC 1901Z 305DEG 26KT 3386 8967

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:08 PM CDTSpecial Weather StatementJANLowndes37 min
Jun 17, 1:26 PM CDTSevere Thunderstorm WarningJANClay, Lowndes64 min
Jun 17, 1:35 PM CDTSpecial Weather StatementJANGrenada25 min
Jun 17, 1:53 PM CDTSevere Thunderstorm WarningJANClay, Webster52 min
Jun 17, 2:01 PM CDTSpecial Weather StatementJANGrenada29 min
Jun 17, 2:46 PM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Grenada, Montgomery, Webster59 min
Jun 17, 2:48 PM CDTSevere Thunderstorm WarningJANNoxubee72 min
Jun 17, 2:56 PM CDTSevere Thunderstorm WarningJANChoctaw, Winston64 min
Jun 17, 3:00 PM CDTSpecial Weather StatementJANLeflore30 min
Jun 17, 3:28 PM CDTSevere Thunderstorm WarningJANKemper47 min
Jun 17, 3:43 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Winston62 min
Jun 17, 3:54 PM CDTSpecial Weather StatementJANLeflore51 min
Jun 17, 4:01 PM CDTSevere Thunderstorm WarningJANLeflore59 min
Jun 17, 4:07 PM CDTSpecial Weather StatementJANLauderdale53 min
Jun 17, 4:13 PM CDTSevere Thunderstorm WarningJANLauderdale47 min
Jun 17, 4:27 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott78 min
Jun 17, 4:38 PM CDTSevere Thunderstorm WarningJANClarke, Jasper82 min
Jun 17, 4:46 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Leflore74 min
Jun 17, 5:09 PM CDTSpecial Weather StatementJANMadison, Rankin, Smith51 min
Jun 17, 5:18 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower72 min
Jun 17, 5:26 PM CDTSevere Thunderstorm WarningJANScott, Smith49 min
Jun 17, 5:30 PM CDTSevere Thunderstorm WarningJANJones60 min
Jun 17, 6:05 PM CDTSpecial Weather StatementJANHinds, Rankin, Simpson, Yazoo55 min
Jun 17, 6:06 PM CDTSevere Thunderstorm WarningJANLeflore54 min
Jun 17, 6:12 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Lamar63 min
Jun 17, 6:15 PM CDTSevere Thunderstorm WarningJANMadison, Rankin45 min
Jun 17, 6:17 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore73 min
Jun 17, 6:31 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Sunflower, Washington74 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.